MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4244250
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Codes Sweating (2444); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan usa alleging her one touch ultramini meter doesn't turn on.The complaint was classified based on customer service representative (csr) documentation.The patient reported that the alleged power issue first occurred approximately one to two weeks prior to contacting lfs, at an unspecified time.The patient informed the csr that she manages her diabetes with a combination of oral medication (metformin 1000 mg and glipizide 50 mg).The patient did not specify whether she made any changes to her normal diabetes management regimen as a result of the alleged power issue.At an unspecified date and time, after the alleged product issue occurred, the patient developed symptoms of ¿sweating and shaking¿.It was not reported if the patient received any treatment for the symptoms.At the time of troubleshooting, the customer service representative (csr) confirmed that the subject meter was not being used for the first time and there was no indication of misuse to the device.The patient used the correct test strips.However, the csr also noted that inserting the test strips as well as pushing the power button did turn the subject meter on.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged product issue began.There is insufficient information to rule out the contribution of the subject meter to the event.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8003743
Report Number3008382007-2018-02978
Device Sequence Number1386408
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4244250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/16/2018
Device Age38 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;